Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 3, 2000, 9:43 PM EST for Fleming County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 3, 2000, 9:43 PM EST (02:43 UTC)
- Expired
- Jan 3, 2000, 10:45 PM EST
- In force
- 62 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fleming County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 8:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS53 KLMK 040247 SVRJKL KYC069-040345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 943 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY IN KENTUCKY * UNTIL 1045 PM EST * AT 943 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF COWAN...OR ABOUT 10 MILES NORTHEAST OF CYNTHIANA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COWAN AT 1005 PM EST ELIZAVILLE AT 1010 PM EST FLEMINGSBURG AT 1020 * DAMAGING WINDS OF 60 MPH ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST TUESDAY MORNING FOR KENTUCKY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3849 8395 3834 8388 3822 8360 3842 8347 LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:10 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jan 3, 7:10 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 710 PM EST MON JAN 3 2000 WILL BE UPDATING E KY ZONES WITH NEW WATCH THAT IS ANTICIPATED BY 800 PM FOR MY NORTHERN COUNTIES. WWAMKC FROM 03/2353 JUST IN. STORMS COMING UP OUT OF TENNESSEE INTO MY SOUTHWEST COUNTIES DO NOT APPEAR SEVERE FROM THIS VANTAGE POINT AT THIS TIME. HOWEVER STORMS FIRING SOUTH OF BNA MAY BRING SVR TO SE KY LATER THIS EVENING OR OVERNIGHT. TO OUR NORTHWEST...MOST STORMS CONTINUE TO TRAIN ALONG THE OHIO RIVER AND ARE NOT AFFECTING MY CWA. THIS COULD CHANGE IF THE LINE BEGINS TO MOVE SOUTHEAST...BUT LINE HAS NOT SHOWN MUCH TENDENCY TO SINK SOUTH SINCE 400 PM. TEMPS AT FIRST GLANCE APPEAR TO BE A LITTLE ON THE LOW SIDE GIVEN DEWPOINTS BETWEEN 55 AND 60...BUT PROBABLY WON/T ADJUST THEM AT THIS TIME. WINDS SEEM ABOUT RIGHT. FIRST GLANCE AT OUTER PERIODS WOULD LEAD ME TOWARD LIGHT SNOW FOR TUESDAY EVENING. LOOKS LIKE IT WILL BE A LONG NIGHT. NO UPDATE UNTIL I HEAR FROM SPC ON NEW WATCH...HOW FAR EAST AND SOUTH IT WILL BE ISSUED FOR. .JKL...NONE. INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:07 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 43 min |
| Jan 3, 8:15 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 60 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell, Wolfe | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 55 min |
| Jan 3, 9:12 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 48 min |
| Jan 4, 12:01 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Powell | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.